Hail, Laramie
- When
- July 20, 5:00 PM MST
- Where
- Laramie County, 3 mi N of Albin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.463, -104.100
An isolated storm produced some hail near Albin, WY.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
An isolated storm produced some hail near Albin, WY.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 20, 12:38 PM MST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 138 PM MDT MON JUL 20 2009 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... UPPER LOW MOVING THROUGH THE CANADIAN PRARIE PROVINCES WILL PULL UP NEARLY STATIONARY BY EARLY THIS EVENING. WV IMAGERY DEPICTS THREE DISTINCT SHORTWAVES EMBEDDED WITHIN THE CYCLONIC NORTHWEST FLOW AROUND THIS LOW. THE FIRST VORT HAD ALREADY PUSHED SOUTHEAST OF THE CWA AND INTO KANSAS. THE SECOND SHORTWAVE WAS MOVING OVER THE CWA ATTM...WITH NOT MUCH IN THE WAY OF CONVECTION ASSOCIATED WITH IT YET. HOWEVER CONVECTIVE TEMPERATURES IN THE LOW 80S HAD YET TO BE REALIZED. THE TRAILER SHORTWAVE WAS LOCATED NR THE MT/WY BORDER WITH CONVECTION BEGINNING TO FIRE ALONG THE TERRAIN OF WEST CENTRAL WY...AS WELL AS THE BIGHORNS. A JET STREAK AOA 75KT WAS LOCATED TO THE SOUTH OF THIS FINAL SHORTWAVE...EXTENDING FROM WRN MT INTO NE CO. AT THE SFC THE NRLY WIND SHIFT HAD ALREADY OCCURRED FOR AREAS EAST OF THE MOUNTAINS AS THE SFC HIGH STRENGTHENED OVER MT. THE SFC HIGH WILL SETTLE FROM WRN MT INTO THE HIGH PLAINS BY THIS EVENING. AS IT DOES SO...WINDS WILL BECOME MORE NORTHEASTERLY AS THE FRONTAL INVERSION DEEPENS...AND HENCE ENHANCE MOIST ASCENT EXPECIALLY IN NORTHEASTERLY FAVORED UPSLOPE REGIONS. EXPECT THAT THIS ACTIVITY WILL HAVE GREATER COVERAGE THROUGH THE AFTERNOON AND EARLY EVENING. INSTABILITY PARAMETERS NOT REALLY ALL THAT GREAT WITH 500 TO 1000 J/KG OF SBCAPE. HOWEVER CERTAINLY WITH BETTER FLOW IN THE MID/UPPER LEVELS...WOULD NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS BECOME STRONG EAST OF THE MOUNTAINS LATER THIS AFTERNOON/EARLY THIS EVENING. CONVECTION WILL WANE AFTER SUNSET. THE BOUNDARY LAYER AIR MASS WILL NEAR SATURATION BENEATH THE FRONTAL INVERSION LATE TONIGHT...FIRST IN THE HIGHER TERRAIN...BUT MAY ALSO DESCEND TO THE HIGH PLAINS BY AROUND SUNRISE. SO HAVE ADDED PATCHY FOG AS A RESULT. H7 TEMPS COOL 3 TO 4C BEHIND THIS COLD FRONT...SO TEMPERATURES WILL BE COOLER TOMORROW. ANOTHER SHORTWAVE WILL ROTATE THROUGH...HOWEVER EXPECT CONVECTIVE COVERAGE TO BE LESS ON TUESDAY. ANOTHER SHORTWAVE TO PROVIDE ADDITIONAL THUNDERSTORM CHANCES ON WEDNESDAY AFTERNOON. TEMPERATURES WILL REBOUND QUICKLY TO NEAR NORMAL FOR WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY... SOUTHEAST WYOMING AND NEBRASKA PANHANDLE WILL REMAIN UNDER A LARGE RIDGE AND NORTHWEST FLOW ALOFT THROUGH SATURDAY. A QUASI DRY LINE ACROSS EASTERN WYOMING THURSDAY WILL SHIFT EAST ON THURSDAY IN RESPONSE TO A COLD FRONT PUSHING IN FROM NORTHWEST. THE WARMEST DAY OF THE LONG TERM PERIOD IS EXPECTED THURSDAY DUE TO STRONG SOLAR INSOLATION AND COMPRESSIONAL HEATING AHEAD OF THE COLD FRONT. THE COLD FRONT WILL PUSH SOUTH THROUGH THE AREA THURSDAY NIGHT... GENERATING A CHANCE OF SHOWERS AND THUNDERSTORMS. SURFACE HIGH PRESSURE BUILDS IN BEHIND THE FRONT FRIDAY AND PERSISTS THROUGH SATURDAY...BUT WITH LITTLE OR NO UPSLOPE FLOW DUE TO MORE NORTHERLY DIRECTION OF SURFACE WINDS...NOT MUCH IN THE WAY OF LOW CLOUDS OR FOG EXPECTED. AFTER SATURDAY...THE UPPER RIDGE FLATTENS AS A STRONG SHORT WAVE PUSHES OUT OF THE NORTHWEST DRIVING ANOTHER COLD FRONT THROUGH THE REGION SUNDAY NIGHT OR MONDAY...WITH MORE SHOWERS OR STORMS. && .AVIATION... ISOLATED TO LOCALLY SCATTERED -SHRAS/-TSRAS WILL DEVELOP THROUGH THE AFTERNOON AND EARLY EVENING HOURS AS A COOL FRONT DROPS SOUTH THROUGH AREA TERMINALS. CAN NOT RULE OUT CONVECTION REALLY AT ANY OF THE AIRPORTS...HOWEVER KCYS...KLAR...AND KSNY WILL SEE THE BEST CHANCES. CONVECTION WILL WANE AROUND SUNSET. EXPECT A LOWER STRATUS DECK WITH MVFR OR EVEN IFR CIGS/VSBYS TO DEVELOP LATE TONIGHT AT BOTH KCYS AND KLAR. THERE WILL ALSO BE MOUNTAIN OBSCURATIONS OVER THE LARAMIE/SNOWY RANGES LATE TONIGHT/EARLY TUESDAY MORNING. FOG/LOW STRATUS WILL BURN OFF LATE TUESDAY MORNING. && .FIRE WEATHER... RELATIVE HUMIDITIES WILL CONTINUE TO RANGE BETWEEN 14 AND 19 PERCENT ACROSS THE WESTERN PORTIONS OF THE DISTRICT THROUGH THE REMAINDER OF THE AFTERNOON. A COLD FRONT WILL MOVE INTO EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE LATE THIS AFTERNOON...AND BE THROUGH THE ENTIRE DISTRICT BY SUNSET. HUMIDITIES WILL BE SIGNIFICANTLY HIGHER TONIGHT...WITH EXCELLENT RECOVERIES TO OCCUR THROUGHOUT THE ENTIRE DISTRICT. IN FACT...EXPECT TO SEE LOW CLOUDS/PATCHY FOG NEAR TERRAIN BY SUNRISE TUESDAY. CLOUD COVER WILL SLOWLY BURN OFF TUESDAY MORNING...BUT WILL DELAY WARMING...WHICH WILL ALLOW TEMPERATURES TO BE COOLER...AND CORRESPONDING RELATIVE HUMIDITIES HIGHER FOR TUESDAY AFTERNOON. EACH AFTERNOON WILL PROVIDE ISOLATED CONVECTION TO PORTIONS OF THE DISTRICT...HOWEVER EXPECT WETTING RAIN CHANCES TO REMAIN QUITE LOW. THE LOW RELATIVE HUMIDITIES WILL RETURN TO PRIMARILY CARBON...ALBANY...AND CONVERSE COUNTIES FOR WEDNESDAY. HOWEVER...WINDS WILL REMAIN LIGHT...WITH AT MOST 15 MPH ANTICIPATED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM...EISE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 249 PM MDT MON JUL 20 2009 WYZ061>063-212100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- 249 PM MDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...WATER...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-064>070-212100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 249 PM MDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. ...SEVERE THUNDERSTORM WATCH 606 IN EFFECT UNTIL 10 PM MDT THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WITH HAIL TO 2.5 INCHES AND WINDS OF 70 MPH OR GREATER ARE EXPECTED THIS AFTERNOON AND EVENING. MOST STORMS WILL BE MOVING FROM THE NORTHWEST TO THE SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...WATER...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE EISE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 354 PM MDT MON JUL 20 2009 WYZ066-069-070-202300- CHEYENNE FOOTHILLS-LARAMIE RANGE-PINE BLUFFS- 354 PM MDT MON JUL 20 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 500 PM MDT... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF WHITAKER...OR 14 MILES NORTH OF CHEYENNE...MOVING SOUTHEAST AT 33 MPH. PEA TO DIME SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 366 AND 384...AND INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 17 AND 27. THIS THUNDERSTORM WILL TRACK TO THE NORTHEAST OF THE CITY OF CHEYENNE. RJM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 354 PM MDT MON JUL 20 2009 NEZ002-202300- DAWES- 354 PM MDT MON JUL 20 2009 ...A STRONG STORM MOVING INTO NORTHWEST DAWES COUNTY... AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF WOLF BUTTE...OR 21 MILES WEST OF CHADRON...MOVING SOUTHEAST AT 25 MPH. SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM THROUGH 5 PM AS IT MOVES INTO THE CENTRAL PART OF THE COUNTY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 426 PM MDT MON JUL 20 2009 WYZ064-066-067-069-202330- CHEYENNE FOOTHILLS-LARAMIE RANGE-NORTH LARAMIE RANGE-PLATTE- 426 PM MDT MON JUL 20 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY...NORTHWESTERN LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 530 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES NORTHWEST OF LAMBERT...OR 24 MILES SOUTHWEST OF WHEATLAND...MOVING SOUTHEAST AT 21 MPH. PEA TO DIME SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. RJM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 529 PM MDT MON JUL 20 2009 WYZ067>069-210030- CHEYENNE FOOTHILLS-GOSHEN-PLATTE- 529 PM MDT MON JUL 20 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LARAMIE...SOUTHEASTERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 630 PM MDT... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF CHUGWATER...OR 21 MILES SOUTH OF WHEATLAND...MOVING SOUTHEAST AT 22 MPH. PEA TO DIME SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 45 AND 57. RJM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 534 PM MDT MON JUL 20 2009 WYZ069-070-210030- CHEYENNE FOOTHILLS-PINE BLUFFS- 534 PM MDT MON JUL 20 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 630 PM MDT... AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF WHITAKER...OR 20 MILES NORTH OF CHEYENNE...MOVING SOUTHEAST AT 29 MPH. SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 376 AND 390. RJM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 552 PM MDT MON JUL 20 2009 NEZ020-054-055-210100- BANNER-CHEYENNE-KIMBALL- 552 PM MDT MON JUL 20 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL...SOUTHERN BANNER AND WESTERN CHEYENNE COUNTIES UNTIL 700 PM MDT... AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISBURG...OR 19 MILES NORTH OF KIMBALL... MOVING SOUTHEAST AT 24 MPH. PENNY SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 24 AND 36. RJM
The Cheyenne radar (KCYS), 68 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2009Every state in 2009This day in weather historyWarnings in Wyoming, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173349.